MAUDE Adverse Event Report: Q'APEL MEDICAL INC. WALRUS 087 BALLOON GUIDE CATHETER; CATHETER INTRODUCER

Q'APEL MEDICAL INC. WALRUS 087 BALLOON GUIDE CATHETER; CATHETER INTRODUCER
Model Number 087 BALLOON GUIDE CATHETER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Retroactive reporting to the fda of an incident that occured in the uk market on 4/20/2023.Q'apel medical became aware of the incident on 4/20/2023.Q'apel medical filed an initial mir report on 4/26/23.Q'apel medical filed a final mir report on 5/24/23.Conclusion: the device did not malfunction.The operator confirmed he over-inflated according to the vessel size and did not follow recommendations or the manufacturer's instructions.Walrus used was the 90cm version bg8087-090 lot no.Fg220811j-03.Physician name: dr (b)(6).Hospital name: (b)(6) hospital.75 yo male with a right m1 occlusion suffering an acute ischemic stroke.Patient was treated under general anesthesia.Other devices utilized in the procedure were a sofia plus aspiration catheter, phennom 21 micro catheter and a solitaire stent.Retriever the walrus bgc was placed in the distal cervical segment of the r ica physician initially inflated the walrus with approx 0.3cc's of contrast/saline mix.They felt that the balloon was not stable so continued to inflate with maximum recommended volume of 0.6cc's.Physician completed one pass with the solitaire stent retriever and the sofia plus aspiration catheter.Once that maneuver was performed, they performed a contrast run to assess tici score, and immediately observed the ica dissection in the location where the balloon inflation.Physician removed the walrus bgc and replaced it with a neuron max catheter.He performed a 2nd pass with the solitaire and sofia plus.And achieved tici 3 physician then proceeded to stent the ica with a 7 x 40mm carotid stent patient had no clinical sequelae, and is doing well.".
 
Additional Manufacturer Narrative
Lbs 01151, rev.B (087 balloon guide catheter ifu, medenvoy ous) was reviewed revision at the time of release).The ifu provides the following warnings: do not exceed the maximum recommended balloon inflation volume.Excess inflation volume may rupture the balloon.Additionally, the ifu contains a balloon inflation table detailing the balloon volume and balloon diameter.User error: the device did not malfunction.The operator confirmed he over-inflated according to the vessel size.

Brand Name
WALRUS 087 BALLOON GUIDE CATHETER
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology
fremont 94538
Manufacturer (Section G)
Q'APEL MEDICAL INC.
46708 lakeview blvd.
fremont 94538
Manufacturer Contact
michael wilcox
4245 technology drive
fremont, CA 94538
MDR Report Key18871670
Report Number3015614180-2024-00002
Device Sequence Number18112697
Product Code DQY
UDI-Device Identifier00857545008011
UDI-Public00857545008011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192525
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/25/2025
Device Model Number087 BALLOON GUIDE CATHETER
Device Catalogue NumberBG8087-090
Device Lot NumberFG220811J-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale